My husband has terrible leg cramps at night and I read where Aricept and Lasix can be the cause?

Follow
Share

Any suggestions short of going to the doctor such as old fashion remedies. I know vinegar helps a lot of conditions and I am reading things as we speak but just wanted to share this with you and pick your brain,LOL Thank you.

This question has been closed for answers. Ask a New Question.
4

Answers

Show:
Another thought - my dad was on high doses of lasix towards the end of his CHF. He also took a rx called K-tab (I think) that I believe was a mega potassium pill. Every time the doctor changed my dads lasix he also adjusted the K-tab to match. If your hubby isn't taking K-tab you might want to ask his doctor about it.
Helpful Answer (1)
Report

My hubby gets really painful leg cramps especially at night - although he isn't on the medications you mentioned he takes a cholesterol med and a blood pressure medicine for a heart condition. Anyhoo - his PCP recommend chewing two Tums when they hit but also every night as a preventive measure. I believe it has something to do with potassium levels - which I know get depleted when on Lasix. Hubby says it works and we keep a Costco size tube in the bedside table. Probably wouldn't hurt but I'd check with your hubby's doctor just to be safe.
Helpful Answer (1)
Report

How is Vicks applied and then go to bed without having vicks all over , DUH....Or can he use it in the daytime.
Helpful Answer (0)
Report

The old cure is Vicks Vapo Rub on the legs. Lasix is probably the culprit, as it can cause electrolytes (sodium, potassium,calcium and magnesium) to drop to below normal levels.
Lasix specifically is used to treat high calcium--- so you have a double whammy lowering calcium levels. I would call the MD and ask what he wants to change on the drug regimen. He may say to give the drugs separately. Your pharmacist is also a good person to ask about interactions.
Helpful Answer (1)
Report

This question has been closed for answers. Ask a New Question.
Related
Questions